Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Rohland

Accutane and retinitis pigmentosa?

Recommended Posts

Hey all, i've been looking into accutane as a possible last resort kind of medication for my body acne should other things not work to clear it.

But now I read that taking accutane while one suffers from retinitis pigmentosa can potentially be dangerous :( people have reported reduced night vision and even some cases were the condition persists after treatment.

This suggests that it might be damaging to the light sensitive rods and cones that also degenerate with RP.

I've really hit the genetic jackpot :( slowly going blind with body acne.

And i might end up choosing beween potentially clearing up my acne, or risk going blind faster.

I already know that doctors will probably go on the side of caution and not prescribe it to me.

But I feel so robbed because many people have had positive experiences especially with the body acne.

Are there any people here that have gone on accutane with RP? Or know anything more about it how it can cause night vision problems?

it's a rare genetic eye condition so I don't know. let me know if you had experience with it or maybe read something about it somewhere.

Thanks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×